Alert archive / Michigan / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 8, NWS Marquette, MI

June 8, 2012Marquette County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at Jun 8, 2012, 8:13 PM EDT for Marquette County, Michigan. It was in force for 32 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2012, 8:13 PM EDT (00:13 UTC)
Expired
Jun 8, 2012, 8:45 PM EDT
In force
32 min
Issued by
NWS Marquette, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Marquette County, MI

The radar

The Marquette radar (KMQT), 11 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 8:24 PM EDTHAIL 1.25Marquette, MIHAIL COMING DOWN AT TOURIST PARK. SOME CIRCULAR MOTION IN THE CLOUDS. SAW SOME DOWNED TREE BRANCHES AT JACOBETTI TECH CENTER.
Jun 8, 8:25 PM EDTHAIL 0.5Marquette, MION PARK STREET
Jun 8, 8:27 PM EDTTSTM WND DMG1 N Marquette, MIDAMAGE TO SIDING DUE TO HAIL AND STRONG WINDS AT CORNER OF HAWLEY AND FITCH ON NORTH SIDE OF MARQUETTE. TIME ESTIMATED FROM RADAR AND NEARBY REPORTS.
Jun 8, 8:27 PM EDTHAIL 1.752 Nnw Marquette, MIGOLF BALL SIZED HAIL AT THE RIVER PARK SPORTS COMPLEX NEAR BMX TRACK. TIME ESTIMATED FROM RADAR AND NEARBY REPORTS.
Jun 8, 8:30 PM EDTHAIL 1Trowbridge Park, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.2 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2012-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 55 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2012-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
55 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
2100 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

749 
WUUS53 KMQT 090013
SVRMQT
MIC103-090045-
/O.NEW.KMQT.SV.W.0008.120609T0013Z-120609T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
813 PM EDT FRI JUN 8 2012

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MARQUETTE COUNTY IN NORTH CENTRAL UPPER MICHIGAN...

* UNTIL 845 PM EDT

* AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR SUGARLOAF MOUNTAIN...OR 5 MILES NORTH OF
  MARQUETTE...AND MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MARQUETTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4659 8754 4664 8750 4665 8747 4664 8745
      4662 8744 4660 8737 4660 8735 4658 8737
      4654 8736 4653 8739
TIME...MOT...LOC 0013Z 294DEG 22KT 4660 8740
WIND...HAIL <50MPH 1.00IN

$$

JLB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 4:39 PM EDT, 3 hours 34 minutes earlier.

Area forecast discussion, Jun 8, 4:39 PM EDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
439 PM EDT FRI JUN 8 2012

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 438 PM EDT FRI JUN 8 2012

WV LOOP/RAOBS/RUC ANALYSIS CONTINUE TO SHOW MAIN UPPER TROUGH
LIFTING NORTH OVER MANITOBA WITH PV ANAMOLY BEGINNING TO ENTER
FAR WEST LK SUPERIOR AND NORTHWEST WISCONSIN. 925-850MB THETA-E
ADVECTION THAT TRIGGERED MORNING SHRA/SCT TSRA HAS PUSHED INTO
CNTRL CWA AND MERGED WITH LAKE BREEZE CONVERGENCE TO TRIGGER
ADDITIONAL ROUND OF SHRA/TSRA MAINLY FM MQT-P53-ISQ. CLUSTER OF
TSRA OVR DELTA COUNTY MOST ACTIVE LAST HR IS WITHIN AXIS OF SFC
BASED CAPES UP TO 1000 J/KG AND DEEP LAYER SHEAR TO 40 KTS. A
COUPLE OF STORMS MAY HAVE PRODUCED SMALL HAIL...BUT OTHERWISE
HEAVY DOWNPOURS AND LIGHTNING HAVE BEEN THE MAIN HAZARDS. EVEN
THOUGH THESE SHRA/TSRA ARE PINNED TO LAKE BREEZE CONVERGENCE THEY
WILL LIKELY GET SWEPT UP IN THE LARGER SCALE 925-850MB TEMPERATURE
ADVECTION REGIME AND EDGE EAST THROUGH SUNSET. FARTHER WEST...THUS
FAR THERE HAS BEEN LITTLE ENHANCEMENT TO THE SHRA FORMING OVR WCNTRL
WISCONSIN ON EDGE OF DPVA JUST AHEAD OF PV ANAOMLY. SUSPECT THIS IS
DUE TO MID-LEVEL WARMING ON 12Z GRB SOUNDING. RUC AND NAM INDICATED
ONLY FURTHER WARMING WOULD OCCUR THIS AFTN AND THAT SHOWS UP WITH
RAP SPC MESOANALYSIS PAGE SHOWING MID-LEVEL LAPSE RATES ONLY MOIST
ADIABATIC OVR WCNTRL WI. WILL NEED TO KEEP FOCUS JUST SW OF CWA
EARLY THIS EVENING...BUT GENERALLY EXPECTING MAIN FOCUS FOR
SHRA/TSRA TONIGHT OVER FAR NCNTRL CWA INTO THE EASTERN CWA CLOSER
TO 925-850MB WARM FRONT.

TWEAKED POPS TO INDICATE GREATEST COVERAGE ALONG AND TO THE EAST
OF WHERE CURRENT CONVECTION IS ONGOING. MAIN ADJUSTMENT WAS TO
MOVE THE HIGHER POPS OUT OF THE KEWEENAW AND MOST OF BARAGA AND
MARQUETTE COUNTIES. YET STILL CANNOT COUNT OUT SOME SHRA/ISOLD
TSRA OVR WESTERN CWA LATE THIS AFTN/EARLY THIS EVENING SINCE THE
SHORTWAVE IS RIDING THROUGH AND INTERACTING WITH MOIST AIRMASS.
EXPECT SHORTWAVE TO CONTINUE EAST THROUGH THE NIGHT WITH SHRA/TSRA
OVR CNTRL AND EASTERN CWA TO GRADUALLY SLIDE EAST/NORTHEAST LATER
TONIGHT AS FORCING SLACKENS AND LOW-LEVEL SFC TROUGH AND H85 WARM
FRONT LIFT NORTH OF CWA. WHERE ONSHORE FLOW IS PRESENT IN THE
EVENING CLOSE TO LK SUPERIOR WILL HAVE RISK OF SOME FOG. WEBCAMS
SHOWED FOG DRIFTING INTO VCNTY OF MQT THIS AFTN...BUT BETTER CHANCE
OF FOG TONIGHT WILL LIKELY BE ON THE KEWEENAW MUCH OF THE NIGHT
WITH SE GRADIENT WIND. HIGHER DWPNTS AND SOME WIND IN THE WARM
SECTOR MUCH OF THE NIGHT SHOULD RESTRICT TEMPS FM FALLING MUCH
BLO 60F IN MOST AREAS.

WARM FRONT NORTH OF CWA ON SATURDAY...BUT GRADIENT IS NOT THAT
STRONG. HIGHER RESOLUTION MODELS MAINTAIN IDEA OF LAKE BREEZE
CONVERGENCE SETTING UP OVR MAINLY CNTRL AND EASTERN CWA BY
MIDDAY. MLCAPES COULD END UP FAIRLY HIGH AS MIXING IN THE MOIST
AIRMASS SHOULD ONLY LOWER DWPNTS INTO THE MID-UPR 50S AT THE
LOWEST. WITH THE LIGHT WINDS AROUND WILL LIKELY SEE DWPNTS MOST
SPOTS HOVER AROUND 60F MOST OF THE DAY. TEMPS SHOULD WARM MARKEDLY
ESPECIALLY AWAY FM LK SUPERIOR OVR WESTERN CWA. NAM/GFS AVERAGE FOR
H85 TEMPS SUGGESTS HIGHS WILL PUSH WELL INTO THE MIDDLE 80S TO
LOCALLY NEAR 90F IN ISOLD LOCATIONS. RESULTING MLCAPES EASILY PUSH
PAST 1000J/KG WITH MINIMAL CINH. LACK OF LARGER SCALE FORCING WILL
BE MAIN NEGATIVE FACTOR FOR CONVECTION...BUT THERE IS ENOUGH
LOW-LEVEL CONVERGENCE AND INSTABILITY TO KEEP CHANCES GOING INLAND
FM THE GREAT LAKES.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 438 PM EDT FRI JUN 8 2012

SATURDAY NIGHT THROUGH SUNDAY...ANY LINGERING SHOWER AND
THUNDERSTORM ACTIVITY SATURDAY EVENING SHOULD DIMINISH AS LAKE
BREEZES CEASE AND INSTABILITY DECREASES. BROAD LOW PRESSURE WILL BE
CENTERED OVER MUCH OF THE PLAINS STATES SATURDAY NIGHT WITH UPPER
LEVEL 500 MB TROUGH STAGGERED TO THE WEST OVER THE ROCKIES.  THIS
SHOULD ALLOW WARM/MOIST SOUTHERLY FLOW TO INCREASE...HELPING TO
AMPLIFY THE UPPER LEVEL RIDGE BUILDING ACROSS THE REGION...WITH AXIS
RUNNING FROM WESTERN ONTARIO SOUTHWARD THROUGH CENTRAL WI AND
NORTHERN ILLINOIS. SURFACE HIGH LOCATED OVER THE SOUTHEASTERN U.S.
WILL HELP TO INCREASE MOISTURE FLOW INTO THE REGION AS MANY OF THE
ISOBARS ARE OPEN TO THE GULF.  THE SURFACE LOW AND ASSOCIATED COLD
FRONT WILL SHIFT TO THE EAST HELPING TO FOCUS MUCH OF THE CONVECTION
ACROSS MUCH OF MN THROUGH NORTHERN IA.  LOW AND HIGH TEMPERATURES
THROUGHOUT THIS PERIOD SHOULD BE SEVERAL DEGREES ABOVE NORMAL...WITH
LOWS EXPECTED TO BE IN THE MID TO UPPER 50S AND HIGHS IN THE UPPER
80S AND LOW 90S. HAVE KEPT FOG OVER THE MARINE AREAS THROUGH SUNDAY
NIGHT AS WAA OVER LAKE SUPERIOR SHOULD KEEP THE MARINE LAYER IN
PLACE...EFFECTIVELY TRAPPING THE MOISTURE NEAR THE SURFACE. FOG
POTENTIAL WILL LIKELY BE EXTENDED TO LATER TIME PERIODS AS WELL
DEPENDING ON TIMING OF COLD FRONT.

SUNDAY NIGHT THROUGH MONDAY...THE UPPER LEVEL LOW AT 500MB AND THE
SURFACE LOW SHOULD BECOME VERTICALLY STACKED OVER SOUTHERN MANITOBA
AS IT SHIFTS TO THE EAST...REACHING CENTRAL ONTARIO BY MONDAY
AFTERNOON. MODELS ARE IN FAIRLY GOOD AGREEMENT IN THE PLACEMENT OF
THE LOW AS WELL AS FRONTAL POSITION AND TIMING. THE GFS/EC MODELS
SHOW THE FRONT OVER WESTERN UPPER MI MONDAY MORNING...PROCEEDING TO
EASTERN UPPER MI BY 00Z TUESDAY. SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG AND AHEAD OF THE COLD FRONT AS IT PASSES
THROUGH THE AREA AS MU CAPE VALUES ARE EXPECTED TO BE ON THE ORDER
OF 1500-2000 J/KG...WITH THE FRONT ACTING AS THE FORCING MECHANISM
TO FOCUS CONVECTION. LOOKING AT A FEW OF THE SEVERE WEATHER
PARAMETERS...CAPE IN THE HAIL GROWTH ZONE IS PROGGED TO BE ON THE
ORDER OF 700-800 J/KG ALONG WITH 0-6KM SHEAR VALUES AROUND 35 TO 40
KNOTS ALONG THE FRONT WOULD BE SUPPORTIVE OF HAIL. SHEAR VECTORS AR
EXPECTED TO BE LARGELY PARALLEL TO THE BOUNDARY WHICH WOULD BE MORE
SUPPORTIVE OF MULTICELLS FORMING INTO A LINEAR STRUCTURE. MOST OF
THE UPPER PENINSULA WILL BE IN THE RIGHT ENTRANCE REGION OF AN UPPER
LEVEL JET MONDAY AFTERNOON AND EVENING...SUPPORTING MORE ORGANIZED
CONVECTION. IT IS ALSO WORTH NOTING THAT THE THE QPF VALUES WERE
SIGNIFICANTLY HIGHER IN THE GFS GUIDANCE WHICH WAS LIKELY
CONTAMINATED BY CONVECTIVE FEEDBACK...SO REDUCED THE PRECIPITATION
TOTAL SLIGHTLY USING A BLEND OF THE PREVIOUS FORECAST ALONG WITH THE
EC.

HIGH TEMPERATURES WILL COOL TO MORE SEASONABLE VALUES IN THE UPPER
60S TO LOW 70S FROM MONDAY THROUGH FRIDAY...WITH LOW TEMPERATURES IN
THE UPPER 40S TO MID 50S.

MONDAY NIGHT THROUGH WEDNESDAY...AS THE FRONT CONTINUES TO PRESS
EASTWARD THE SHOWERS AND THUNDERSTORMS WILL SHIFT TO THE EASTERN
UPPER PENINSULA MONDAY NIGHT WHILE WEAKENING...THANKS TO A MORE
STABLE AIR MASS IN PLACE DUE TO SOUTHERLY WINDS FLOWING ALONG THE
LONG AXIS OF LAKE MI. HIGH PRESSURE BUILDING OVER THE PLAINS MONDAY
NIGHT WILL TRACK EASTWARD INTO UPPER MI THROUGH TUESDAY AFTERNOON
AND REMAIN IN PLACE THROUGH WEDNESDAY...ALLOWING FOR DRY CONDITIONS
TO MOVE BACK INTO THE AREA.

WEDNESDAY NIGHT THROUGH FRIDAY...AS THE HIGH PRESSURE SYSTEMS SHIFTS
TO THE EAST...SOUTHERLY FLOW WILL RETURN TO THE AREA AHEAD OF THE
NEXT LOW PRESSURE SYSTEM. ALONG WITH THE SURFACE LOW...A TROUGH AT
500 MB WILL ALSO SHIFT THROUGH THE AREA WEDNESDAY NIGHT INTO
THURSDAY. AT THIS POINT HAVE SHIFTED THE CHANCE OF SHOWERS OVER THE
WESTERN PORTION OF THE U.P. AS UPPER LEVEL Q-DIVERGENCE IS
COLLOCATED WITH BEST MOISTURE AS SHOWN BY OVERLAYING RH FROM 1000MB
TO 500MB. DID NOT PLACE THUNDER IN THE FORECAST FOR THIS TIME PERIOD
AS IT APPEARS AS IF CAPE WOULD BE FAIRLY MINIMAL FOR MOST OF THE
CWA...WITH THE HIGHER VALUES REMAINING FARTHER WEST OVER MUCH OF MN.
FOR FRIDAY THE BEST MOISTURE AND Q-VECTOR DIVERGENCE SLIDES TO THE
NORTH...MAINLY OVER LAKE SUPERIOR...WHERE THE GREATEST PRECIPITATION
POTENTIAL WILL BE.
&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 438 PM EDT FRI JUN 8 2012

A CONVOLUTED FORECAST FOR ALL SITES THROUGH THIS EVENING AS
EVOLUTION OF ONGOING SCATTERED SHOWERS AND THUNDERSTORMS IS NOT
ENTIRELY CLEAR. ALL SITES SHOULD STAY ABOVE VFR THROUGH THE
EVENT...EXPECT FOR MVFR CIGS AND VIS AT CMX THIS EVENING WITH
INCREASED MOISTURE OFF OF LAKE SUPERIOR. SHOWERS WILL GENERALLY STAY
CLEAR OF IWD AS CAP CONTINUES TO HOLD TO THE WEST. COVERAGE OF
SHOWERS AND STORMS ARE EXPECTED TO INCREASE LATER THIS AFTERNOON AS
A MID-LEVEL IMPULSE AIDS FORCING...BUT AM UNCERTAIN ABOUT THE
COVERAGE OF TS. THEREFORE...HAVE LEFT MENTION OF THUNDER OUT OF CMX
AND SAW TAFS UNLESS IT BECOMES CLEAR TS WILL BE MORE THAN JUST
ISOLATED. CONDITIONS THEN IMPROVE ACROSS THE AREA LATE TONIGHT AND
DRIER AIR FILTERS IN FROM THE WEST. WEAK LLWS WILL BE POSSIBLE AT
ALL SITES BEHIND TROUGH PASSAGE EARLY THIS EVENING.
&&

.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 438 PM EDT FRI JUN 8 2012

FOG IS EXPECTED TO DEVELOP OVER MUCH OF LAKE SUPERIOR THIS EVENING
AND REMAIN IN PLACE THROUGH AT LEAST MONDAY MORNING. THUNDERSTORMS
ARE ALSO EXPECTED OVERNIGHT AND AGAIN ON SUNDAY NIGHT THROUGH
TUESDAY MORNING...SOME OF THE STORMS COULD BE STRONG PRODUCING GUSTY
WINDS AND SMALL HAIL. THANKS TO A STABLE MARINE LAYER...WINDS SHOULD
REMAIN FAIRLY LIGHT OVER THE LAKE THROUGH NEXT FRIDAY WITH THE
EXCEPTION OF SUNDAY NIGHT AS WINDS WILL REACH THE 20 TO 25 KNOT
RANGE AHEAD OF A COLD FRONT.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&

SHORT TERM...JLA
LONG TERM...KEC
AVIATION...TK
MARINE...KEC
Hazardous weather outlook, Jun 8, 4:19 PM EDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
419 PM EDT FRI JUN 8 2012

MIZ001>007-009>014-084-085-091100-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
419 PM EDT FRI JUN 8 2012 /319 PM CDT FRI JUN 8 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY TONIGHT...MAINLY OVER THE NORTH CENTRAL AND EAST.
STRONGER THUNDERSTORMS COULD PRODUCE GUSTY WINDS...SMALL HAIL...AND
HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON SATURDAY...MAINLY OVER
THE INTERIOR EAST HALF IN THE AFTERNOON.

THE COMBINATION OF TEMPERATURES RISING TO NEAR 90...MINIMUM RELATIVE
HUMIDITY FALLING TO NEAR 35 PERCENT...AND A GUSTY SOUTH WIND AT 25 TO
30 MPH WILL CAUSE AN INCREASE RISK OF WILDFIRES ON SUNDAY
AFTERNOON...MAINLY OVER WESTERN UPPER MICHIGAN.

MORE THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

ANY REPORTS OF GUSTY WINDS...HAIL...OR HEAVY RAIN WOULD BE GREATLY
APPRECIATED.

LSZ162-240>251-263>267-091100-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
419 PM EDT FRI JUN 8 2012 /319 PM CDT FRI JUN 8 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY TONIGHT ACROSS CENTRAL AND EASTERN LAKE
SUPERIOR. STRONGER THUNDERSTORMS COULD PRODUCE GUSTY WINDS...SMALL
HAIL...AND HEAVY RAIN.

AREAS OF FOG ARE ALSO EXPECTED TO DEVELOP ACROSS LAKE SUPERIOR THIS
AFTERNOON AND REMAIN THROUGH SUNDAY NIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE SATURDAY MORNING ACROSS EASTERN PORTIONS
OF THE LAKE.

MORE THUNDERSTORMS ARE POSSIBLE AGAIN ACROSS WESTERN LAKE SUPERIOR
SUNDAY AFTERNOON AND OVER ALL OF LAKE SUPERIOR SUNDAY NIGHT THROUGH
MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

ANY REPORTS OF GUSTY WINDS...HAIL...OR HEAVY RAIN WOULD BE GREATLY
APPRECIATED.

LMZ221-248-250-091100-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
419 PM EDT FRI JUN 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS ARE POSSIBLE TONIGHT. STRONGER STORMS MAY
PRODUCE HEAVY RAIN...GUSTY WINDS...AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE SATURDAY MORNING...AS WELL AS MONDAY INTO
EARLY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

ANY REPORTS OF HAIL...GUSTY WINDS...AND HEAVY RAIN WOULD BE GREATLY
APPRECIATED.

KEC

In the hours before

Special weather statement, Jun 8, 2:46 PM EDT, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
246 PM EDT FRI JUN 8 2012

MIZ013-014-085-081930-
DELTA-NORTHERN SCHOOLCRAFT-SOUTHERN SCHOOLCRAFT-
246 PM EDT FRI JUN 8 2012

...SIGNIFICANT WEATHER ALERT FOR DELTA AND SCHOOLCRAFT COUNTIES UNTIL
330 PM EDT...

AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF STEUBEN...OR 17 MILES
NORTHWEST OF MANISTIQUE.  THIS STORM WAS MOVING SOUTHEAST AT 25 MPH.

PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  CHICAGO LAKE...
  ISABELLA...
  COOKS...
  INDIAN LAKE STATE PARK...
  THOMPSON...
  POINT AUX BARQUES...

KC

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 8:24 PM EDTTornado WarningMQTMarquette36 min
Jun 8, 8:28 PM EDTSevere Thunderstorm WarningMQTAlger, Marquette62 min
Jun 8, 8:45 PM EDTSevere Thunderstorm WarningMQTMarquette45 min
Jun 8, 8:55 PM EDTSpecial Marine WarningMQT65 min
Jun 8, 10:20 PM EDTSpecial Marine WarningMQT35 min
Jun 8, 10:25 PM EDTSpecial Marine WarningMQT34 min
Jun 8, 10:29 PM EDTSevere Thunderstorm WarningMQTSchoolcraft24 min
Jun 9, 12:27 AM EDTSpecial Marine WarningMQT93 min
Jun 9, 9:59 AM EDTMarine Dense Fog AdvisoryMQT22 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.